MAUDE Adverse Event Report: BALT USA, LLC ECLIPSE2L

BALT USA, LLC ECLIPSE2L
Model Number ECL2L6X12
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Fistula (1862)
Date of Event 03/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending device evaluation.
 
Event or Problem Description
It was reported that: "used balloon for d fistula.After final injection of onyx dr.Tried pulling eclipse out of onyx cast.There was some reflux around the balloon.Balloon tip broke off and a stream of onyx presented in the vert.He tried removing it with penumbra section, he tried snaring it out, he tried tacking it with a wingspan stent.Ended up sucking the vert with a plug.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
To whom it may concern: on march 13, 2020, balt usa received a complaint regarding the use of a single eclipse2l balloon catheter.Details reported as follows: "used balloon for d fistula.After final injection of onyx dr.Tried pulling eclipse out of onyx cast.There was some reflux around the balloon.Balloon tip broke off and a stream of onyx presented in the vert.He tried removing it with penumbra section, he tried snaring it out, he tried tacking it with a wingspan stent.Ended up sucking the vert with a plug." as of march 19, 2020 physician reported that patient was doing fine.The results of our investigation, are summarized as follows: the affected balloon catheter eclipse2l returned to balt extrusion was inspected with the support of the engineering teams.We noticed that the tubing and the braiding were severely damaged and stretched.The distal extremity with the balloon and rings were not present since the catheter broke during the removal attempts as per explained in the incident description.The braiding, the tubing, and the balloon are 100% controlled with a visual inspection during the manufacturing process.A tightness test of the balloon is also performed on every unit as per requested by the manufacturing instructions.By reviewing the manufacturing records of this specific batch, we did not observe any anomaly that could potentially explain the event described : a process deviation #(b)(4) related to intermediate tubing length was applied for this specific lot number but it did not represent any technical link with the failures from this complaint; no similar complaint is registered to date on this lot number in our database.The eclipse2l revealed being entrapped into the embolic agent injected ("after final injection of onyx dr.Tried pulling eclipse out of onyx cast.There was some reflux around the balloon").We do not know accurately the conditions where occurred this issue and which manipulations were applied.However, the data issued from our post-marketing surveillance program show that such blocking are generally caused by the embolic agent reflux beyond the catheter's distal extremity.Finally, this incident type cannot be linked to the device itself since there is not a technical characteristic that could explain the trapping.We suggest you to contact the embolic agent manufacturer for additional information for such a failure (e.G.Poor visualization of the reflux on the x-ray pictures).The damages above-mentioned could assuredly be linked with the removal attempts after the device was entrapped within the embolic agent plug.In conclusion, the incident reported (embolic agent trapping) cannot be linked to a potential technical failure of the balloon catheter eclipse2l.Manufacturing records complied to specifications and product was severely damaged for a proper inspection.The trend of this failure mode will continue to be monitored as part of our post-marketing surveillance program.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Additional Manufacturer Narrative
Pending device evaluation.Due to covid-19 concerns it has been increasing difficult for balt usa's sister company, balt extrusion, to perform the analysis of the returned device.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description

Brand Name
ECLIPSE2L
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA, LLC
29 parker
irvine, ca
MDR Report Key9944369
Report Number3014162263-2020-00008
Device Sequence Number11577567
Product Code MJN
UDI-Device Identifier00818053022968
UDI-Public00818053022968
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2021
Device Model NumberECL2L6X12
Device Catalogue NumberN/A
Device Lot NumberF200100037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2020
Initial Date Received by Manufacturer 03/13/2020
Supplement Date Received by Manufacturer03/13/2020
03/13/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date05/07/2020
05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;